Alert archive / Colorado / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 157, NWS Pueblo, CO

July 27, 2014El Paso County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jul 27, 2014, 8:59 PM MDT for El Paso County, Colorado. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 27, 2014, 8:59 PM MDT (02:59 UTC)
Expired
Jul 27, 2014, 9:24 PM MDT
In force
25 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

County El Paso County, CO

The radar

The Pueblo radar (KPUX), 32 km from the middle of the area, began a volume at 02:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 3.0 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2014-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 479 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2014-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
479 J/kg
Mixed-layer CIN
-95 J/kg
Mixed-layer LCL
1622 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
-23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

059 
WUUS55 KPUB 280259
SVRPUB
COC041-280345-
/O.NEW.KPUB.SV.W.0157.140728T0259Z-140728T0345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
859 PM MDT SUN JUL 27 2014

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO...

* UNTIL 945 PM MDT

* AT 859 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER HANOVER...OR
  24 MILES SOUTHEAST OF COLORADO SPRINGS...MOVING WEST AT 15 MPH.

  HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  FOUNTAIN...HANOVER AND MIDWAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3873 10438 3853 10426 3854 10467 3866 10469
TIME...MOT...LOC 0259Z 071DEG 13KT 3862 10446 

HAIL...0.88IN
WIND...60MPH

$$

HODANISH
2 follow-up statements
663 
WWUS55 KPUB 280310
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
910 PM MDT SUN JUL 27 2014

COC041-280345-
/O.CON.KPUB.SV.W.0157.000000T0000Z-140728T0345Z/
EL PASO CO-
910 PM MDT SUN JUL 27 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM MDT
FOR SOUTH CENTRAL EL PASO COUNTY...

AT 910 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HANOVER...OR
23 MILES SOUTHEAST OF COLORADO SPRINGS...MOVING WEST AT 15 MPH.

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. VERY HEAVY RAIN 
WAS ALSO OCCURRING WITH THIS STORM. 

LOCATIONS IMPACTED INCLUDE...
FOUNTAIN...HANOVER AND MIDWAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3873 10438 3853 10426 3854 10467 3866 10469
TIME...MOT...LOC 0310Z 071DEG 13KT 3861 10451 

HAIL...0.88IN
WIND...60MPH

$$

HODANISH
636 
WWUS55 KPUB 280324
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
924 PM MDT SUN JUL 27 2014

COC041-280333-
/O.CAN.KPUB.SV.W.0157.000000T0000Z-140728T0345Z/
EL PASO CO-
924 PM MDT SUN JUL 27 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL EL PASO COUNTY
IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
LIMITS.. THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER HEAVY 
RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM...AND FLASH FLOODING 
IS POSSIBLE.

LAT...LON 3873 10438 3853 10426 3854 10467 3866 10469
TIME...MOT...LOC 0320Z 071DEG 13KT 3859 10457 

$$

HODANISH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 7:29 PM MDT, 1 hour 30 minutes earlier.

Area forecast discussion, Jul 27, 7:29 PM MDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
729 PM MDT SUN JUL 27 2014

.UPDATE...
ISSUED AT 729 PM MDT SUN JUL 27 2014

HAVE EXTENDED ENDING TIME OF FLASH FLOOD WATCH FROM 9 PM TO
MIDNIGHT ACROSS THE PIKES PEAK REGION AND NORTHERN PORTIONS OF
THE WATCH AREA...AS HIGH RES MODELS INDICATE SLOW MOVING STORMS
CONTINUING TO DEVELOP WITH THE NUMEROUS OUTFLOW BOUNDARIES ACROSS
THE AREA.

&&

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 203 PM MDT SUN JUL 27 2014

MONSOON MSTR WL CONTINUE STREAMING OVR THE AREA TONIGHT AND
MONDAY...AND GOOD LOW LEVEL MSTR AND UPSLOPE FLOW IS IN PLACE.  DEW
POINTS OVR THE SERN PLAINS ARE IN THE LOWER 60S IN MOST AREAS...WITH
MID 50S AT 1 PM OVR THE SRN I-25 CORRIDOR AROUND WALSENBURG AND
TRINIDAD.

00Z WRF FORECAST HAS SIGNIFICANT RAIN AMOUNTS MOVING OUT OVR
PORTIONS OF THE SERN PLAINS THIS EVENING AND INTO THE LATE NIGHT
HOURS...MAINLY FROM THE I-25 CORRIDOR...EASTWARD TO BENT COUNTY AND
THEN ALONG THE SRN PLAINS (LAS ANIMAS AND BACA COUNTIES).
HOWEVER...THE 12Z RUN OF THE HRRR...THE RAP...NAM AND ARW HAVE
BACKED OFF OF PCPN ACRS THE SERN PLAINS...EXCEPT ALONG THE I-25
CORRIDOR...WHERE THE HRRR HITS ERN FREMONT AND THE WRN HALF OF
PUEBLO COUNTY HARD WITH PCPN THIS EVENING.  THE GFS ALSO FAVORS THE
I-25 CORRIDOR SOUTH OF PUEBLO WITH AROUND 0.50. THE 18Z RAP IS NOW
TRENDING TOWARD MORE PCPN AGAIN OVR THE SERN PLAINS...ALTHOUGH IT IS
NOT ALL THAT SIGNIFICANT WITH A FEW TENTHS.  OVERALL...THE FLASH
FLOOD THREAT AREA IS GENERALLY COVERED WELL WITH THE CURRENT FLASH
FLOOD WATCH.  HOWEVER...IT IS POSSIBLE THAT SIGNIFICANT RAINFALL MAY
NOT OCCUR EAST OF THE I-25 CORRIDOR COUNTIES.  BUT GIVEN THAT THERE
IS SOME UNCERTAINTY...WL NOT MAKE CHANGES TO THE AREAL COVERAGE OF
THAT WATCH.  THE RAP KEEPS SOME LIGHT LINGERING PCPN OVR THE FAR
SERN PLAINS THRU THE NIGHT...WHILE THE NAM AND ARW DO NOT...HAVE
DECIDED TO KEEP SOME ISOLD POPS IN THAT AREA TO MATCH SURROUNDING
WFO/S.

SIMILAR CONDITIONS WL BE IN PLACE ON MONDAY AND THE NAM AND ARW SHOW
CONVECTION FIRING UP BY MID TO LATE MORNING...WITH GOOD COVERAGE OVR
THE MTNS AND I-25 CORRIDOR IN THE AFTERNOON HOURS.  BY LATE
AFTERNOON OR EARLY EVENING SOME SCT PCPN IS THEN EXPECTED TO SPREAD
OVR THE SERN PLAINS.  AGAIN...THE BEST CHANCES FOR SIGNIFICANT
RAINFALL IS EXPECTED TO BE ALONG THE ERN MTNS AND I-25 CORRIDOR AND
A FLASH FLOOD WATCH MAY BE NEEDED.  WL NOT ISSUE THE WATCH AT THIS
TIME...WL LET LATER SHIFTS SEE WHERE THE HEAVY RAIN FALLS TODAY.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 203 PM MDT SUN JUL 27 2014

...RISK OF FLOODING THROUGH THE WEEK...

WELL-ADVERTISED HEAVY RAIN PATTERN WILL CONTINUE TO DEVELOP
OVER THE NEXT COUPLE OF DAYS...AS THE MONSOON KICKS INTO HIGH
GEAR AND STAYS THERE FOR THE NEXT WEEK OR SO.

MON NIGHT...THREAT SHOULD WIND DOWN AFTER SUNSET WITH LOSS OF
HEATING FOR MOST OF THE CWA. EXCEPTION MAY BE NR THE CO-KS
BORDER WHERE ANOTHER MCS MAY DEVELOP AND FEED ON A LOW LEVEL
JET MOVING NWD THROUGH THE PANHANDLES. TEMPS WILL CONTINUE TO
BE BELOW AVERAGE...LIKELY ONLY HITTING THE LOWER 80S FOR HIGHS
ACROSS THE PLAINS.

TUE-WED...LOOK LIKE THE WETTEST DAYS WITH THE GREATEST THREAT
OF WIDESPREAD FLOODING. HPC HAS ALREADY PUT OUR AREA IN A
MODERATE RISK FOR EXCESSIVE RAINFALL. THE MAIN PLAYER WILL BE A
SHORT WAVE TROUGH EMBEDDED IN THE NW FLOW ON THE NE SIDE OF THE
MONSOONAL HIGH. MODELS DIFFER ON THE STRENGTH OF THIS SYSTEM...BUT
REGARDLESS IT WILL BE STRONG ENOUGH TO SPARK NUMEROUS SHOWERS
AND STORMS DURING THIS TIME PERIOD...WITH THE GREATEST THREAT
IN THE LATE TUE AFTERNOON THROUGH WED AFTERNOON TIME FRAME.
PREC H2O CONTINUES TO BE IN THE 1-1.5 INCH RANGE...WITH DEEP
MOISTURE PUSHING UP THE ARKANSAS RIVER VALLEY TUE NIGHT.
PRETTY MUCH ALL OF SE CO WILL BE UNDER THE GUN FOR FLASH
FLOODING...WITH RECENT RAINFALL DETERMINING THE HIGHER THREAT
AREAS...ALONG WITH THE USUAL TARGETS SUCH AS BURN SCARS AND
URBAN AREAS. THERE WILL ALSO BE A THREAT OF SOME SVR STORMS
FOR THE ERN BORDER COUNTIES LATE TUE AFTERNOON THROUGH TUE
EVE...AS THE SHORTWAVE RESULTS IN BULK SHEARS IN THE 40 KT
RANGE...WHICH ALONG WITH HIGH CAPE COULD BE A RECIPE FOR SOME SVR
WX DEPENDING ON HOW THE MESOSCALE PRECIP PATTERN SETS UP.

THU ONWARD...THE HEAVIEST WIDESPREAD RAIN SHOULD WIND DOWN...BUT
THERE WILL STILL BE SIGNIFICANT MONSOONAL MOISTURE AROUND. STORMS
SHOULD STILL BE PRETTY NUMEROUS OVER THE MT AREAS ON A DIURNAL
BASIS. MCS ACTIVITY OVER THE PLAINS WILL LIKELY SHIFT A BIT TO THE
E...BUT MAY STILL AFFECT PORTIONS OF THE PLAINS. TEMPS CONTINUE TO
BE MORE LIKE SEPTEMBER FOR THE AREA...GENERALLY IN THE 70S-80S.
ROSE

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 203 PM MDT SUN JUL 27 2014

CHANCES FOR SHOWERS AND TSTMS WL CONTINUE AT OR IN THE VCNTY OF
KCOS...KPUB AND KALS THROUGH ABOUT 06Z. HEAVY RAIN WL BE POSSIBLE
AND COULD BRIEFLY CAUSE MVFR OR EVEN IFR CONDITIONS. THERE COULD
BE SOME STRATUS IN THE EARLY MORNING HOURS. SHOWERS AND TSTMS WL
AGAIN DEVELOP IN THE LATE MORNING OR EARLY AFTERNOON HOURS ON
MONDAY...WITH HEAVY RAIN AGAIN BEING THE MAIN THREAT.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL MIDNIGHT MDT TONIGHT FOR COZ072>089-093-
094-097-099.

&&

UPDATE...MW
SHORT TERM...28
LONG TERM...ROSE
AVIATION...28
Hazardous weather outlook, Jul 27, 11:38 AM MDT, 9 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1138 AM MDT SUN JUL 27 2014

COZ058>089-093>099-281745-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1138 AM MDT SUN JUL 27 2014

...A FLASH FLOOD WATCH IS IN EFFECT FOR SOUTHEAST COLORADO FOR
THE EASTERN MOUNTAINS...INTERSTATE 25 CORRIDOR...AND MUCH OF THE
PLAINS THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS
THIS AFTERNOON...AND WILL DRIFT OFF INTO THE ADJACENT PLAINS
DURING THE AFTERNOON AND EVENING HOURS. THE MAIN THREATS WITH
THUNDERSTORMS WILL BE LOCALLY HEAVY RAINFALL...AND DANGEROUS CLOUD
TO GROUND LIGHTNING. HOWEVER...ONE OR TWO STORMS COULD BRIEFLY
BECOME STRONG ESPECIALLY OVER THE MOUNTAINS...PRODUCING HAIL UP TO
THE SIZE OF NICKELS.

RAINFALL RATES OF UP TO 2 INCHES PER HOUR WILL BE POSSIBLE WITH THE
STRONGER STORMS TODAY WHICH COULD RESULT IN FLASH FLOODING OF
SUSCEPTIBLE AREAS SUCH AS BURN SCARS...URBAN AREAS...AND IN
LOCATIONS WITH STEEP TERRAIN. THE SOUTHEAST MOUNTAINS AND
INTERSTATE 25 CORRIDOR WILL HAVE THE GREATEST RISK FOR FLASH
FLOODING THROUGH THIS EVENING DUE TO A COMBINATION OF MOIST
EASTERLY UPSLOPE FLOW AND MONSOON MOISTURE ALOFT.

THUNDERSTORMS WILL GRADUALLY DIMINISH DURING THE EVENING
HOURS...THOUGH A FEW THUNDERSTORMS MAY LINGER OVER THE MOUNTAINS
AND THE FAR SOUTHERN PLAINS THROUGH THE NIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE RISK FOR HEAVY RAINFALL AND FLASH FLOODING WILL CONTINUE
THROUGH THE WEEK. SCATTERED TO NUMEROUS THUNDERSTORMS WILL OCCUR OVER
THE MOUNTAINS EACH AFTERNOON...WITH STORMS SPREADING ACROSS THE
ADJACENT HIGH VALLEYS AND PLAINS THROUGH THE EVENING HOURS. AS
STORMS MOVE INTO THE I-25 CORRIDOR AND SOUTHEAST PLAINS...THEY
MAY BRIEFLY BECOME SEVERE WITH THE RISK FOR ONE INCH DIAMETER
HAIL...AND WIND GUSTS UP TO 60 MPH...ALONG WITH CLOUD TO GROUND
LIGHTNING. THESE COULD MERGE INTO THUNDERSTORM COMPLEXES...WHICH
COULD BRING HEAVY RAINFALL TO PORTIONS OF THE SOUTHEAST PLAINS.
THIS THREAT LOOKS GREATEST FOR TUESDAY AND WEDNESDAY NIGHT. WITH
THE POTENTIAL FOR A MULTI-DAY RAINFALL EPISODE...IT IS POSSIBLE
THAT PORTIONS OF THE ARKANSAS AND PURGATORIE RIVERS...ALONG WITH
THEIR TRIBUTARY CREEKS AND STREAMS MAY EXPERIENCE FLOODING AT
TIMES...THOUGH THIS WILL BE HIGHLY DEPENDENT ON WHERE THE HEAVIEST
RAIN OCCURS.

LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE ACROSS THE SOUTHWEST AND
CENTRAL MOUNTAINS DURING THIS PERIOD...BUT THE RISK FOR FLASH
FLOODING MAY NOT BE AS GREAT COMPARED TO THE SOUTHEAST MOUNTAINS
AND PLAINS.

AREA BURN SCARS...URBAN AREAS...AND STEEP TERRAIN WILL BE MOST
VULNERABLE TO THE FLASH FLOOD RISK.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THIS AFTERNOON AND EVENING ACROSS ALL OF SOUTH CENTRAL AND
SOUTHEAST COLORADO.

In the hours before

Special weather statement, Jul 27, 7:12 PM MDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
712 PM MDT SUN JUL 27 2014

COZ081-084-085-280145-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
712 PM MDT SUN JUL 27 2014

AT 709 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORMS OVER WOODLAND PARK...OR 15 MILES NORTHWEST OF COLORADO
SPRINGS...MOVING SOUTHEAST AT 15 MPH. THIS ACTIVITY WILL MOVE OVER
THE WALDO BURN SCAR AFTER 730 PM. THERE IS A GOOD CHANCE THAT THIS
ACTIVITY WILL INTENSIFY AS IT INTERACTS WITH AN OUTFLOW BOUNDARY
MOVING WEST COMING FROM THE PLAINS. PEOPLE IN AND AROUND THE WALDO
BURN SCAR SHOULD BE ON ALERT FOR THE POSSIBILITY OF HEAVY RAIN
DEVELOPING OVER THE WALDO BURN SCAR AFTER 730 PM.

LOCATIONS IMPACTED INCLUDE...
WESTERN COLORADO SPRINGS...WOODLAND PARK...AIR FORCE ACADEMY...
MANITOU SPRINGS...GREEN MOUNTAIN FALLS...CHIPITA PARK...CASCADE AND
CRYSTOLA.

LAT...LON 3893 10514 3910 10503 3894 10481 3885 10491
TIME...MOT...LOC 0109Z 312DEG 15KT 3899 10504

HODANISH
Local storm report, Jul 27, 7:26 PM MDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
726 PM MDT SUN JUL 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0722 PM     HEAVY RAIN       WOODLAND PARK           39.00N 105.05W
07/27/2014  M0.30 INCH       TELLER             CO   TRAINED SPOTTER

            IN PAST 10 MINUTES

&&

PP
Local storm report, Jul 27, 7:34 PM MDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
734 PM MDT SUN JUL 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     HEAVY RAIN       1 NNE WOODLAND PARK     39.01N 105.05W
07/27/2014  M0.38 INCH       TELLER             CO   TRAINED SPOTTER

            FELL IN THE PAST 20 MINUTES

&&

PP
Special weather statement, Jul 27, 8:04 PM MDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
804 PM MDT SUN JUL 27 2014

COZ081-084-085-280230-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
804 PM MDT SUN JUL 27 2014

AT 802 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
ONLY LIGHT RAIN WAS FALLING OVER THE BURN SCAR. HOWEVER....THE
ATMOSPHERE IS VERY MOIST AND STORMS COULD INTENSIFY OVER THE BURN
SCAR. PEOPLE IN AND AROUND THE WALDO BURN SCAR SHOULD REMAIN ALERT.
IT IS POSSIBLE MORE HEAVY RAIN COULD OCCUR LATER TONIGHT.

LAT...LON 3886 10497 3902 10499 3895 10485 3888 10487
TIME...MOT...LOC 0202Z 265DEG 25KT 3894 10489

HODANISH
Local storm report, Jul 27, 8:26 PM MDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
826 PM MDT SUN JUL 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     HEAVY RAIN       4 SSE AIR FORCE ACADEMY 38.93N 104.83W
07/27/2014  M0.25 INCH       EL PASO            CO   TRAINED SPOTTER

            FELL FROM 810PM TO 820PM.

&&

PP
Local storm report, Jul 27, 8:50 PM MDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
850 PM MDT SUN JUL 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0848 PM     HEAVY RAIN       2 WNW COLORADO SPRINGS  38.85N 104.85W
07/27/2014  M1.39 INCH       EL PASO            CO   TRAINED SPOTTER

            IN THE LAST 36 MINUTES

&&

MW

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 6:32 PM MDTSpecial Weather StatementPUBPueblo28 min
Jul 27, 6:38 PM MDTAreal Flood AdvisoryPUBHuerfano, Pueblo2 hr
Jul 27, 6:41 PM MDTSpecial Weather StatementPUBEl Paso49 min
Jul 27, 7:03 PM MDTSpecial Weather StatementPUBPueblo27 min
Jul 27, 7:12 PM MDTSpecial Weather StatementPUBTeller33 min
Jul 27, 7:31 PM MDTAreal Flood AdvisoryPUBHuerfano, Otero, Pueblo119 min
Jul 27, 8:04 PM MDTAreal Flood AdvisoryPUBPueblo56 min
Jul 27, 8:04 PM MDTSpecial Weather StatementPUBTeller26 min
Jul 27, 8:16 PM MDTAreal Flood AdvisoryPUBEl Paso3 hr
Jul 27, 8:28 PM MDTFlash Flood WarningPUBEl Paso3 hr
Jul 27, 8:33 PM MDTFlash Flood WarningPUBEl Paso117 min
Jul 27, 8:35 PM MDTFlash Flood WarningPUBEl Paso, Pueblo3 hr
Jul 27, 8:55 PM MDTAreal Flood AdvisoryPUBLas Animas, Otero, Pueblo2 hr
Jul 27, 8:55 PM MDTFlash Flood WarningPUBEl Paso4 hr
Jul 27, 9:33 PM MDTFlash Flood WarningPUBPueblo4 hr
Jul 27, 9:57 PM MDTAreal Flood AdvisoryPUBCrowley, Kiowa, Otero3 hr
Jul 27, 10:07 PM MDTFlash Flood WarningPUBPueblo4 hr
Jul 27, 10:14 PM MDTFlash Flood WarningPUBLas Animas3 hr
Jul 28, 12:33 AM MDTAreal Flood AdvisoryPUBLas Animas3 hr
Jul 28, 12:39 AM MDTAreal Flood AdvisoryPUBBent, Otero3 hr
Jul 28, 1:37 AM MDTAreal Flood AdvisoryPUBLas Animas3 hr
Jul 28, 4:21 AM MDTFlash Flood WatchPUBAlamosa, Baca, Bent, Chaffee, Conejos, Costilla and 12 more19 hr
Jul 28, 2:35 PM MDTFlash Flood WatchPUBAlamosa, Baca, Bent, Chaffee, Conejos, Costilla and 15 more33 hr
Jul 28, 2:52 PM MDTAreal Flood AdvisoryPUBCuster, Fremont113 min
Jul 28, 3:05 PM MDTSpecial Weather StatementPUBFremont25 min
Jul 28, 3:28 PM MDTSpecial Weather StatementPUBTeller32 min
Jul 28, 3:49 PM MDTAreal Flood AdvisoryPUBTeller116 min
Jul 28, 4:08 PM MDTSpecial Weather StatementPUBHuerfano37 min
Jul 28, 4:22 PM MDTSevere Thunderstorm WarningPUBCostilla, Huerfano28 min
Jul 28, 4:48 PM MDTAreal Flood AdvisoryPUBCostilla, Huerfano117 min
Jul 28, 4:58 PM MDTSpecial Weather StatementPUBHuerfano32 min
Jul 28, 5:01 PM MDTSpecial Weather StatementPUBSaguache29 min
Jul 28, 5:11 PM MDTSevere Thunderstorm WarningPUBHuerfano30 min
Jul 28, 5:14 PM MDTAreal Flood AdvisoryPUBHuerfano, Pueblo4 hr
Jul 28, 5:26 PM MDTSpecial Weather StatementPUBSaguache34 min
Jul 28, 5:44 PM MDTSpecial Weather StatementPUBTeller31 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.